It is currently Sun Aug 20, 2017 7:50 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 1 post ] 
Author Message
 Post subject: Reply to AMRTMO
PostPosted: Fri Jan 13, 2012 4:49 pm 
Offline
Average Poster
Average Poster

Joined: Wed Jan 04, 2012 10:41 am
Posts: 9
Hi AMRTMO,

Welcome to the site...this place has been a savior for me in my recovery from Suboxone withdrawal. Unfortunately, I'm not one of the most knowledgeable people here, as I only found this forum about a week ago when I, too, was amidst horrible withdrawals.

Here is the information that I was so kindly given by members of this site and through my own research:

Most people here seem to think that the longer you were on both your prior drug of choice (Lortiab in your case), and the longer you have been on Suboxone, the harder your withdrawal will likely be. I have found this to be relatively consistent with people's stories of recovery, as well as my own.

The depression is something that everyone has had to deal with, and it is a real kicker. Honestly, I would not have been able to work (or even consider it) for the first week of my withdrawals. If you have managed to get yourself to work, you are a better man than I, so to speak (and I'm a woman, but you get my drift).

If you have made it to day 4, you should be very proud of yourself. I know it probably seems impossible now, but try to hang in there, as there is a good chance that you are over half way through the worst of this.

In terms of medications and supplements that helped me:
I can reccommend Ibprofen or Tylenol for the pain (I know it's not much but at least it seemed to work as a placebo for me). In terms of the pain and restless legs, I did get some relief from taking MANY hot baths, often with epsom salts for the magnesium to absorb into the skin and help with muscle cramping. I, too, was on an anti-depressant during my withdrawals and I honestly don't know if they are helpful, as they do usually take some time to build up in the system and for some people who are not used to them, they can make anxiety worse. However, for some people, the depression can linger on for a month or more (though it does get better with time), so it might be helpful for you to be established on the medication in the event that you experience long-term depression as part of your PAWS.

Many people on here have suggested the use of Clonidine (a blood pressure medicine, which is sometimes used to help withdrawals). Now, I did not try this, but I would say that of all the posts I read, that was the most suggested medication. Second to that, Imodium was suggested not only for the relief of stomach upset, but also because it an opioid that does not cross the blood-brain barrier (as I've been told by people on this site who are wiser than myself).

I, personally, found sleep the most impossible symptom to reconcile, as even taking handfuls of sedatives did not (and are still not) doing the trick for me. I do believe many people said the Clonidine also helped with sleep. I tried Benadryl (some people claim this helps with withdrawals, and can also help you sleep), Flexeril (I reacted very poorly to this muscle relaxant that is supposed to cause drowsiness), as it has a propensity for making some people even more moody.

Now, the consensus is that exercise will shorten both the duration and severity of your withdrawals, though in my experience I was physically unable to exercise. For some reason (possibly my use of Trazodone for sleep, which did not work and seemed to exacerbate everything), upon sitting or standing for too long, I would get severely dizzy and pass out. I did spend most of my time on the couch and in the bath, though that is not what is suggested if you are at all able to get up and move.

Of course, eating a high-protein diet (I wasn't able to eat until day eight) and drinking lots of fluids (I wasn't able to drink until day five) also helps with recovery from most anything. In retrospect, I should have forced myself or had someone force me to drink, at the very least. I believe this stunted my recovery, made me feel absolutely terrible, and was highly dangerous. I probably should have gone to the ER to be rehydrated, because I believe that I was only a few days away from potential loss of life from dehydration.

Staying distracted seems to near the top of the list in terms of making it through this horrific ordeal. Honestly, I was shaking my head in disbelief when this was suggested to me, thinking that those suggesting it must have it easier...that is, for the first 5-6 days. After that, it was a big help for me to listen to music and watch TV. Lastly, and I have no science to back this up and probably cannot say if it helped one way or the other (though I figured it couldn't hurt), I took the following *vitamins/supplements:
*Sublingual Vitamin B (for energy and general health)
*Magnesium (for cramping)
*Multi-vitamin (general wellness)
*5-HTP (a mood enhancer that may help regulate your endorphins more quickly than an anti-depressent, though it's suggested to speak with your doctor prior to taking this if you are on an anti-depressent). I did not-I just took it.

I wish you the very best in your recovery. As I posted above, I am on day 13, and I am almost fully well!

Healing Vibes your way,
Sara


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 1 post ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group